73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and Blood Clots

3 REPLIES 3
wendyf12
Member

Re: Tamoxifen and Blood Clots

Thanks Annie, sometimes you feel like you are the only one that this has happened to, and the doctors just seem to think its part of the treatment and if they make a mistake well never mind. 

 

I'm waiting to hear from Oncology team to see what they are planning now.....Smiley Happy

Annie22
Member

Re: Tamoxifen and Blood Clots

...and was put on anastrozole instead of tamoxifen as hospital confirmed that that was the cause. Hope you manage to get the right balance of medication and can put this drug induced 'extra' behind you. It really is the last thing you need on top of what you've been through. Annie

Annie22
Member

Re: Tamoxifen and Blood Clots

Happened to me. I was treated for 2 months for Lymphoedema. It became so painful that I borrowed money and went to a private clinic for treatment. I must have spent £350 on consultations and another 100 on body and arm compression sleeves as Nhs wouldn't take the pain seriously and gave me one consultation and an appointment in 3 months. One day I had to fly for work and when I got back my hand was so swollen that my boss took me aside and told me to go to hospital. I went to one, but they just said it was Lymphoedema, so I went to another. I was immediately admitted to hospital and was kept in for 10 days near the heart ward on blood thinning injections followed by warfarin for 6 months. I had a blood clot in my jugular vein from the side of my jawbone down across my chest and down my arm. I am not overweight, have normal blood pressure, eat well and run three times a week. All ok now, but still can't understand why so many professionals missed it. I still get a blue-ish arm if my shower is hot and I can see where the clot was as it is still tinged. I did post on the forums to make people aware, but no one seemed to have experienced it.

wendyf12
Member

Tamoxifen and Blood Clots

Sorry if this has been covered elsewhere, I did look but couldn't see anything Smiley Sad

 

I had BC in 2007, Surgery Chemo and Radio, followed by 5 years of Zoladex and Arimidex.  Even though I was 38 and pre menopausal I had to go down this route as I had a blood clot in my arm (possibly result of Chemo).  Finished those 5 years in July 2013 and was strongly advised to start taking tamoxifen (I had moved in the timescale and this was a new set of consultants).  I queried the rationale, but was persuaded the risk of a clot was outweighed by the benefits of Tamoxifen.

 

Well i wish I had stuck to my guns as I was yesterday told I have a DVT in my leg!  I'm very angry that this has happened, particularly as I should have been diagnosed 2 weeks ago when I first presented to A&E!!

 

Has this happened to anyone else?  I'm going to see Haematology this afternoon to see what they recommend this time, but I am refusing Tamoxifen from here on in and hoping they see reason on warfarin......take enough drugs as a result of the BC, don't want to take any more because they screwed up!!

 

Any advice would be warmly welcomed